A Caltech Library Service

Static solutions of Einstein's field equations for spheres of fluid

Tolman, Richard C. (1939) Static solutions of Einstein's field equations for spheres of fluid. Physical Review, 55 (4). pp. 364-373. ISSN 0031-899X. doi:10.1103/PhysRev.55.364.

See Usage Policy.


Use this Persistent URL to link to this item:


A method is developed for treating Einstein's field equations, applied to static spheres of fluid, in such a manner as to provide explicit solutions in terms of known analytic functions. A number of new solutions are thus obtained, and the properties of three of the new solutions are examined in detail. It is hoped that the investigation may be of some help in connection with studies of stellar structure. (See the accompanying article by Professor Oppenheimer and Mr. Volkoff.)

Item Type:Article
Related URLs:
URLURL TypeDescription
Additional Information:©1939 The American Physical Society. Received 3 January 1939.
Issue or Number:4
Record Number:CaltechAUTHORS:TOLpr39
Persistent URL:
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:4362
Deposited By: Tony Diaz
Deposited On:21 Aug 2006
Last Modified:08 Nov 2021 20:16

Repository Staff Only: item control page